Spirals in excitable media: The free-boundary limit with diffusion

David A. Kessler*, Raz Kupferman

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


We solve numerically for the steady-state spiral in the thin-interface limit, including the effects of diffusion of the slow field. The calculation is performed using a generalization of the hybrid scheme of Keener. In this method, the diffusion equation is solved on a suitable mapped lattice while the eikonal equation relating the field on the interface to the interfacial velocity and curvature is solved independently. We present results for the selected frequency and tip radius as a function of the various parameters. We note that a stability analysis based on these results may be performed.

Original languageAmerican English
Pages (from-to)509-516
Number of pages8
JournalPhysica D: Nonlinear Phenomena
Issue number4
StatePublished - 1996
Externally publishedYes

Bibliographical note

Funding Information:
DAK acknowledges useful conversations with J. Schiff and H. Levine. He also acknowledges the support of the Raschi Foundation. DAK and RK acknowledge the support of Grant No. 9200051 from the United States - Israel Binational Science Foundation (BSF).


Dive into the research topics of 'Spirals in excitable media: The free-boundary limit with diffusion'. Together they form a unique fingerprint.

Cite this